MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT
Catalog Number MC1810
Medical Device Problem Codes Failure to Obtain Sample (2533); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a ultrasound guided biopsy procedure through normal density tissue using maxcore instrument.During the procedure the device was unable to obtain the core in sample notch and its very hard to release both the stylet and cannula of the device.The procedure was completed by another device.There was no patient reported injury.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an ultrasound guided biopsy through normal density tissue using maxcore instrument.During the procedure, the device was unable to obtain the core in sample notch and its very hard to release both the stylet and cannula of the device.The procedure was completed by another device.There was no patient reported injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one maxcore device was received for evaluation.Upon visual evaluation, the device was received with a needle protector and without a yellow guard attached to the needle.The device appeared to be clean and was received half primed with the top slide pulled back.No visual anomalies were noted to the device.During functional testing, the device was able to be fully primed with no issues.The device was further tested by cocking and firing the device three times in a chicken breast with each trigger, for a total of six tests.The device was able to prime and fire properly.All six samples were obtained with no issues.Therefore, the investigation is unconfirmed for the reported failure to fire and failure to obtain sample as the device was able to prime and fire properly.All six samples were obtained with no issues.A definitive root cause for the reported failure to fire and failure to obtain sample could not be determined based upon the provided information.Labelling review: as the reported event did not allege a labelling or use related issue, a labelling review is not required.G3, h6 (method, result, conclusion) section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MAXCORE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23277186
Report Number2020394-2025-01659
Device Sequence Number5506966
Product Code KNW
UDI-Device Identifier00801741084461
UDI-Public(01)00801741084461(17)271231(10)REKN1585
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC1810
Device Lot NumberREKN1585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown